MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55112
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 01 dec 2023.The returned device evaluation revealed there was a fracture.It was reported that this catheter would not cross/track.This 106x12cm ekosonic endovascular device was selected for use in a pulmonary embolism procedure.During the procedure, the catheter would not cross or track.The procedure was completed with a new catheter and there were no patient complications.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this ekosonic endovascular device was visually inspected.It was found that the ultrasonic core (usc) was fractured in two pieces at approximately 102cm from the luer barb.The detached piece of the usc was not returned.The infusion catheter (ic) had small pinches at 61, 84, and 96cm from the strain relief.A ring gauge of was passed over the ic to confirm the outer diameter and had difficulty passing over multiple spots that coincided with the pinches noticed between 60-100cm from the ic strain relief.A guidewire was then inserted into the bend jig, and the ic was advanced over the guidewire.The ic met significant resistance when inserted into the tip of the ic, approximately 96cm from the strain relief, and was unable to be advanced.The usc was inserted into the distal end of the ic and met resistance approximately 66cm from the strain relief of the ic.It was not possible to advance the usc or the guidewire through the section that was 66-94cm from the strain relief.Dye was injected into the central lumen to help visualize changes to the diameter of the central lumen.It was noticed that the pinches at 63cm and 96cm from the strain relief were significant enough to prevent the advancement of the ic over the guidewire.The reported event of difficulty advancing the catheter over the guidewire was confirmed.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18287994
Report Number2124215-2023-69694
Device Sequence Number20500121
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Model Number500-55112
Device Catalogue Number500-55112
Device Lot Number8035603561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2023
Initial Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown